| Catalog Number |
24-6563 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
07/14/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial tmj procedure approximately 3 years ago.Subsequently, the patient has experienced infections over the past two years, claiming that the implants did not fit properly and have punctured their ear canal, contributing to infection.The patient was revised on an unknown date.Attempts have been made and additional information on the reported event is unavailable at this time.
Additional Manufacturer Narrative
(b)(4).D10: 50mm rt narrow mand cat# 01-6550 lot# 077940a.50mm lft narrow mand cat# 01-6551 lot# 069750a.Tmj sm rt fossa comp cat# 24-6562 lot# 085160c.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a4, b3, b4, b5, b7, d4, d6b, e1, g3, g6, h2, h11.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
Event or Problem Description
It was reported that the patient underwent an initial bilateral tmj procedure approximately 3 years ago.Subsequently, the patient alleges the left joint became infected shortly after implantation causing a hole in the ear canal.Due to this, the patient alleges a staph infection occurred.Therefore, the patient underwent a revision where all components were removed and replaced with custom devices.The patient alleges the revision surgeon noted when the original implants were initially implanted, that they did not fit properly and the initial surgeon used cement to force the implants to fit into the joint space.Attempts have been made and additional information on the reported event is unavailable at this time.
Event or Problem Description
Attempts have been made, and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.The reported event could not be confirmed due to lack of product/information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.The device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported issue is attributed to a usage error.The ifu for these devices states bone cement or other grouting agents should not be used when implanting these devices as safety and efficacy have not been established for bone cement.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.